Alert archive / Montana / Tornado Warnings in 2013
Tornado Warning 3, NWS Glasgow, MT
NWS Glasgow, MT issued this tornado warning at Jul 15, 2013, 4:25 PM MDT for Roosevelt County, Montana. It was in force for 35 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2013, 4:25 PM MDT (22:25 UTC)
- Expired
- Jul 15, 2013, 5:00 PM MDT
- In force
- 35 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
County Roosevelt County, MT
The radar
The Glasgow radar (KGGW), 111 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 4:41 PM MDT | TORNADO | 22 N Poplar, MT | TORNADO IS VISIBLE 22 MILES NORTH OF POPLAR. |
| Jul 15, 4:55 PM MDT | FUNNEL CLOUD | 24 Nnw Brockton, MT | COULD NOT TELL IF FUNNEL ACTUALLY TOUCHED GROUND |
| Jul 15, 4:55 PM MDT | HAIL 1 | 24 Nnw Brockton, MT | |
| Jul 15, 5:09 PM MDT | TORNADO | 20 N Poplar, MT | VIDEO OF TORNADO SENT TO NWS... TORNADO ON THE GROUND AT 509 PM MDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 2:48 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 10.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -340 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.8
The text
As transmitted, in the capitals the NWS used until 2016.
769
WFUS55 KGGW 152225
TORGGW
MTC085-152300-
/O.NEW.KGGW.TO.W.0003.130715T2225Z-130715T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
425 PM MDT MON JUL 15 2013
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN ROOSEVELT COUNTY IN NORTHEAST MONTANA...
* UNTIL 500 PM MDT.
* AT 422 PM MDT...THE PUBLIC REPORTED A TORNADO OVER CENTRAL
ROOSEVELT COUNTY...OR 21 MILES NORTH OF POPLAR...MOVING EAST AT 15
MPH.
* THE TORNADO WILL REMAIN OVER RURAL AREAS OF ROOSEVELT COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING
FOR NORTHEAST MONTANA.
&&
LAT...LON 4831 10502 4835 10540 4847 10542 4856 10508
4856 10504
TIME...MOT...LOC 2224Z 250DEG 14KT 4841 10531
$$
BARNWELL
WEATHER.GOV/GLASGOW1 follow-up statement
792 WWUS55 KGGW 152242 SVSGGW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 442 PM MDT MON JUL 15 2013 MTC085-152300- /O.CON.KGGW.TO.W.0003.000000T0000Z-130715T2300Z/ ROOSEVELT- 442 PM MDT MON JUL 15 2013 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR CENTRAL ROOSEVELT COUNTY... AT 439 PM MDT...THE PUBLIC REPORTED A TORNADO. THIS TORNADO WAS LOCATED OVER NORTHERN ROOSEVELT COUNTY...OR 22 MILES NORTH OF POPLAR...AND MOVING EAST AT 15 MPH. THE TORNADO WILL REMAIN OVER RURAL AREAS OF ROOSEVELT COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR NORTHEAST MONTANA. && LAT...LON 4831 10502 4834 10533 4846 10533 4854 10504 TIME...MOT...LOC 2240Z 250DEG 14KT 4843 10522 $$ BARNWELL WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this tornado warning went out at Jul 15, 3:04 PM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 15, 3:04 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 304 PM MDT MON JUL 15 2013 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY... STAGE IS SET FOR SEVERE THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING. ATMOSPHERIC PARAMETERS APPEAR MORE FAVORABLE FOR SUCH FURTHER EAST THROUGH OUR CWA. CANNOT RULE OUT A TORNADO. FORECAST CHALLENGES WILL FOCUS ON THE IMMEDIATE THREAT FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...KEEPING AN EYE ON MULTIPLE OUTFLOW BOUNDARIES. STORMS ARE EXPECTED TO INITIATE AND INTENSIFY ALONG AND JUST AHEAD OF THE SURFACE TROUGH AND DRY LINE NOW MOVING OVER OUR WESTERN ZONES. HIGH RESOLUTION MODELS SHOWING A NORTH-TO-SOUTH ORIENTED LINE OF STORMS WHICH MARCH EASTWARD AND INTENSIFY. LINGERING THUNDERSTORMS LATE TONIGHT MAY STILL BE SEVERE NEAR THE NORTH DAKOTA BORDER...BUT SHOULD QUICKLY DIMINISH TOWARD THE MIDNIGHT HOUR. THE STRONGER POST-FRONTAL WINDS FROM THE NORTHWEST AND NORTH WILL TAKE A WHILE TO FILTER INTO THE AREA...SAY EARLY TO MID MORNING ON TUESDAY. AT THIS TIME A WIDE-SPREAD 15G25KT WILL PROBABLY BE THE CASE WITH A FEW HIGHER GUSTS NEAR THE LITTLE ROCKY MOUNTAINS. ANY STRONGER WINDS WILL PROBABLY BE SUBDUED BY THE LACK OF STRONG SUBSIDENCE BEHIND THE FRONT. IN FACT...LIGHT ASCENT REMAINS POST- FRONTAL ACROSS MOST OF THE CWA THROUGH TUESDAY WITH MODELS SHOWING LIGHT PRECIP LINGERING FROM TIME TO TIME. BY MID-WEEK...HIGH PRESSURE FROM THE CENTRAL PLAINS AND CENTRAL ROCKIES REGIONS WILL PUSH NORTHWARD AND BRING A DRIER WEATHER PATTERN TO OUR REGION. BMICKELSON .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... GOOD MODEL AGREEMENT REGARDING RIDGE RETROGRADING INTO THE NORTHERN ROCKIES THROUGH THURSDAY. MEANWHILE...A SHORTWAVE TROUGH MOVING THROUGH THE AREA ON NW FLOW ALOFT COULD BRING A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. THE RIDGE IS EXPECTED TO PREVAIL FRIDAY AND SATURDAY WITH DRY WEATHER AND NEAR NORMAL TO SLIGHTLY ABOVE NORMAL TEMPERATURES. BOTH THE GFS AND ECMWF WANT TO BRING A SHORTWAVE TROUGH THROUGH THE AREA ON SUNDAY WITH A COLD FRONT. WHILE THERE HAS BEEN SOME RUN TO RUN DIFFERENCES...INTRODUCING A CHANCE OF THUNDERSTORMS MAINLY ON SUNDAY LOOKS REASONABLE AT THIS POINT. WITH THE AREA BETWEEN SYSTEMS...MONDAY LOOKS DRY FOR NOW. FORRESTER && .AVIATION... THUNDERSTORMS WILL INTENSIFY AND BECOME MORE WIDESPREAD IN THE LATE AFTERNOON AND EVENING...DRIVEN BY A COLD FRONT MOVING THOUGH EASTERN MONTANA. THE STORMS ARE EXPECTED TO BE EAST OF THE STATE BY MIDNIGHT. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 15, 3:11 AM MDT, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 311 AM MDT MON JUL 15 2013 MTZ017>020-023>027-061-062-160915- CENTRAL AND SOUTHERN VALLEY-DANIELS-SHERIDAN-WESTERN ROOSEVELT- MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN VALLEY- EASTERN ROOSEVELT- 311 AM MDT MON JUL 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT MOVING ACROSS NORTHEAST MONTANA TODAY WILL BRING A CHANCE FOR STRONG THUNDERSTORMS TO DEVELOP IN THE AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH THE POSSIBILITY OF LARGE HAIL AND DAMAGING WIND AS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 15, 4:02 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
402 PM MDT MON JUL 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TORNADO 20 N WOLF POINT 48.38N 105.64W
07/15/2013 ROOSEVELT MT LAW ENFORCEMENT
LAW ENFORCEMENT IS REPORT MULTIPLE CALLS OF A TORANDO ON
THE GROUND EAST OF VOLT NEAR STATE HIGHWAY 13.
&&
PROTONLocal storm report, Jul 15, 4:02 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
402 PM MDT MON JUL 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TORNADO 20 N WOLF POINT 48.38N 105.64W
07/15/2013 ROOSEVELT MT LAW ENFORCEMENT
LAW ENFORCEMENT IS REPORTING MULTIPLE CALLS OF A TORANDO
ON THE GROUND EAST OF VOLT NEAR STATE HIGHWAY 13.
&&
PROTONLocal storm report, Jul 15, 4:03 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
403 PM MDT MON JUL 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 4 NW SCOBEY 48.83N 105.48W
07/15/2013 E1.00 INCH DANIELS MT CO-OP OBSERVER
&&
BBLocal storm report, Jul 15, 4:08 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
408 PM MDT MON JUL 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TORNADO 11 SW BREDETTE 48.39N 105.45W
07/15/2013 ROOSEVELT MT PUBLIC
PUBLIC REPORTS A TORNADO ON THE GROUND ON STATE ROUTE 13
NEAR MILE MARKER 23 AT 4 PM.
&&
PROTONLocal storm report, Jul 15, 4:18 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
418 PM MDT MON JUL 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 1 S PORT OF SCOBEY 48.98N 105.41W
07/15/2013 E1.00 INCH DANIELS MT LAW ENFORCEMENT
&&
BBLocal storm report, Jul 15, 4:20 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
420 PM MDT MON JUL 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 6 NW SCOBEY 48.85N 105.51W
07/15/2013 E1.75 INCH DANIELS MT PUBLIC
&&
BBThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:14 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan, Valley | 61 min |
| Jul 15, 3:45 PM MDT | Tornado Warning | GGW | Roosevelt | 30 min |
| Jul 15, 3:50 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Sheridan | 55 min |
| Jul 15, 3:58 PM MDT | Tornado Warning | GGW | Roosevelt | 32 min |
| Jul 15, 4:19 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan | 56 min |
| Jul 15, 4:53 PM MDT | Tornado Warning | GGW | Roosevelt | 37 min |
| Jul 15, 5:13 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt, Sheridan | 62 min |
Nearby
Tornado Warnings in Montana, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.